pred - round face

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

J-
Regular Member


Date Joined Jun 2009
Total Posts : 86
   Posted 7/5/2009 2:07 PM (GMT -7)   
the "round face" is the only thing i fear about the pred. are there any tricks to avoid this from happening? im way too skinny (105lbs 5'7). the pred makes my wicked hungry so i eat n eat n eat all day long. i put 5lbs on my first week on it. side effects say it can change the places you disperse fat wile on it. like your face. are there any tricks to avoid the "round face" wile still being able to put on all the weight i lost......

any info/thoughts are appreciated....

-J
diagnosed with crohn's 6-15-09 at age 23.

meds:
asacol: 400mg. 3 3X a day
prednisone: 10mg. 3 in the morning

supplements:
multivitamin, cal/mag, probiotic, fish oil, vitamin C, digestive enzymes, rice protein. looking into l-glutamine next


Homeboy
Veteran Member


Date Joined Dec 2005
Total Posts : 637
   Posted 7/5/2009 2:52 PM (GMT -7)   
It depends alot on how much pred. you are taking. Your signature says 30mg a day, if I am reading that right, I dunno. But that is a enough for you to see moon face. As your dose goes down, so will the puffy cheeks.

I worry more about the acne troubles, the pimples and zits, than the puffy face, but there are so many solutions out for acne these days, both to prevent it, and treat it, that it is not too bad.
CD dx @ 13 (1987)
Prednisone 20mg every other day
Phenergen PRN
Zantac 150 - Twice Day
Pain Meds
Vitamins


Mom3
New Member


Date Joined Jul 2009
Total Posts : 12
   Posted 7/5/2009 3:00 PM (GMT -7)   
I was on it for three years up to 50 mg and had no moon face or weight gain. If it helps you feel better that will be great. Good luck!
Diagnosed with Crohn's in the ileum, 2005. Treated with Pentasa and Prednisone. Had surgery June, 2009 to remove intestine and fistula. Will be starting 6MP.


Bammer
Regular Member


Date Joined Mar 2008
Total Posts : 381
   Posted 7/5/2009 5:45 PM (GMT -7)   
There is a lot said about reducing your intake of salt. Didn't work for me but maybe for others?
57 yr. old F dx. CD 07/07
Was on prednisone for three months but no medication for next 11 months.
Started weekly methotrexate injections 09/22/08.
Lap assisted sigmoidoscopy done May 11/2009


J-
Regular Member


Date Joined Jun 2009
Total Posts : 86
   Posted 7/5/2009 5:57 PM (GMT -7)   
"But that is a enough for you to see moon face. As your dose goes down, so will the puffy cheeks."

wait a sec "moon face" goes away when you get off? oh. well if thats true, no big deal them
diagnosed with crohn's 6-15-09 at age 23.

meds:
asacol: 400mg. 3 3X a day
prednisone: 10mg. 3 in the morning

supplements:
multivitamin, cal/mag, probiotic, fish oil, vitamin C, digestive enzymes, rice protein. looking into l-glutamine next


Sarah_B
Regular Member


Date Joined Feb 2009
Total Posts : 82
   Posted 7/5/2009 7:03 PM (GMT -7)   
Yeah, it does tend to go away once you're off.  I had some body fat redistribution in my torso and it's starting to get back to normal (I've been off it for about two months).  As for putting on the weight you lost, I was excited about that too.  But be careful.  I was down to 105 before I started on prednisone and was anxious to get back to my normal weight, but then all of a sudden I was 20 pounds over my normal and I still haven't been able to make a dent.  Just try to watch the over-eating and work out as much as you can.  Looking back, I wish I had done a lot more with the excess energy the meds gave me. 
22 years old, Female.
Diagnosed with Crohn's Ileocolitis November 2008.
Currently taking Humira.


cindywchrones
Veteran Member


Date Joined Mar 2005
Total Posts : 1115
   Posted 7/5/2009 8:27 PM (GMT -7)   

I am feeling very moony and swollen right now..I have been on since January..I am down to 5mg now..I have had the weight distribution in the torso..Unfortuately my husband noticed..I don't think the first month or so I really swelled maybe due to it being winter..My clothes are feeling tight right now..I am watching the sodium and quit drinking soda..I got my appetite back..

 

Cindy


aronk
Regular Member


Date Joined Jun 2006
Total Posts : 229
   Posted 7/6/2009 6:40 AM (GMT -7)   
I'm on 25 mg right now, but have been tapering from 40 mg. I have the moon face and I hate it. I do know that once I'm off the pred, I lose the moon face, so it is only temporary. I just feel like I need a sign around my neck that says I'm on prednisone; hence the moon face. LOL.

littlemissmuffet
Regular Member


Date Joined Feb 2009
Total Posts : 269
   Posted 7/6/2009 8:26 AM (GMT -7)   
The moon face will only be temp. I lost mine about 2 months after I came off pred
Diagnosed 2005.
 
Current medication  -  infliximab infusions, ranitidine, ferrous sulphate, Vitamin B12 injections, asacol

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 5:11 PM (GMT -7)
There are a total of 2,735,035 posts in 301,268 threads.
View Active Threads


Who's Online
This forum has 151368 registered members. Please welcome our newest member, Martinese.
391 Guest(s), 16 Registered Member(s) are currently online.  Details
Thankuall, Lymepilot, THE HAPPY TURTLE, mikeb2308, Sarebear89, Girlie, mpost, yancync, LG13, Huddie, ChickenArise, sam12, Blu's Mama, HeyNoodles, Mister Mike, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer